Alert archive / California / Wind Advisories in 2015
Wind Advisory 59, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Nov 18, 2015, 6:09 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2015, 6:09 PM PST (02:09 UTC)
- Expired
- Nov 19, 2015, 3:00 AM PST
- In force
- 9 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
183 WWUS76 KLOX 190209 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 609 PM PST WED NOV 18 2015 ...GUSTY NORTH TO NORTHEAST WINDS THROUGH LATE TONIGHT ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST... .A TIGHTENING OFFSHORE PRESSURE GRADIENT ACROSS SANTA BARBARA COUNTY WILL GENERATE GUSTY NORTH TO NORTHEAST WINDS ACROSS THE SANTA BARBARA COUNTY MOUNTAINS AND SOUTH COAST THROUGH LATE TONIGHT. THE STRONGEST WINDS WILL OCCUR IN THE SANTA YNEZ MOUNTAINS...WHERE ISOLATED GUSTS TO 50 MPH WILL BE POSSIBLE IN FAVORED LOCATIONS...SUCH AS MONTECITO HILLS. CAZ052-191100- /O.NEW.KLOX.WI.Y.0059.151119T0209Z-151119T1100Z/ SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SAN MARCOS PASS... SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA 609 PM PST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS TO 50 MPH FOR FAVORED LOCATIONS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS 101...154...AND 192. DUE TO THE WEAKENING OF MANY TREES CAUSED BY THE DROUGHT...ADDITIONAL TREES AND LARGE BRANCHES MAY BE KNOCKED DOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ CAZ039-191100- /O.NEW.KLOX.WI.Y.0059.151119T0209Z-151119T1100Z/ SANTA BARBARA COUNTY SOUTH COAST- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA 609 PM PST WED NOV 18 2015 ...WIND ADVISORY IN EFFECT UNTIL 3 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PST THURSDAY. * WINDS...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH BELOW PASSES AND CANYONS. ISOLATED GUSTS TO 40 MPH IN THE HILLS. * IMPACTS...MAJOR ROADWAYS THAT COULD BE IMPACTED BY GUSTY WINDS INCLUDE HIGHWAYS 101...154...AND 192. DUE TO THE WEAKENING OF MANY TREES CAUSED BY THE DROUGHT...ADDITIONAL TREES AND LARGE BRANCHES MAY BE KNOCKED DOWN BY THE WIND. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS. && $$ SIRARD/HALL
1 follow-up statement
697 WWUS76 KLOX 191123 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 323 AM PST THU NOV 19 2015 ...WIND ADVISORY HAS BEEN ALLOWED TO EXPIRE... .WINDS HAVE DIMINISHED ACROSS MUCH OF THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST THIS MORNING. CAZ039-052-191230- /O.EXP.KLOX.WI.Y.0059.000000T0000Z-151119T1100Z/ SANTA BARBARA COUNTY SOUTH COAST-SANTA BARBARA COUNTY MOUNTAINS- INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO... CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA... DICK SMITH WILDERNESS AREA 323 AM PST THU NOV 19 2015 ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DIMINISHED ACROSS MUCH OF THE SANTA BARBARA COUNTY MOUNTAINS AND ADJACENT SOUTH COAST THIS MORNING. $$ CK/ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 4:13 PM PST, 1 hour 56 minutes earlier.
Area forecast discussion, Nov 18, 4:13 PM PST, 1 hour 56 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 413 PM PST WED NOV 18 2015 UPDATED AVIATION SECTION .SYNOPSIS... OFFSHORE WINDS AND HIGH PRESSURE WILL RAISE TEMPERATURES TO ABOVE NORMAL INTO THE WEEKEND...WITH THE HOTTEST DAY ON FRIDAY. THEN A COLD LOW WILL ARRIVE NEXT WEEK FOR A TEMPERATURE DROP TO BELOW NORMAL AN INCREASING CLOUDINESS TUESDAY THROUGH MIDWEEK. && .SHORT TERM (TODAY-SAT)...WEAK TO MODERATE OFFSHORE GRADIENTS WITH MINIMAL UPPER SUPPORT WILL CONTINUE THROUGH FRIDAY. GRADIENT INCREASE A BIT TOMORROW AND FRIDAY, ENOUGH TO BUMP UP THE WINDS A NOTCH BUT STILL MOSTLY BELOW ADVISORY LEVELS AS UPPER SUPPORT IN BASICALLY NIL. AREAS AWAY FROM THE COAST SAW TEMPS CLIMB SEVERAL DEGREES TODAY, A TREND THAT WILL CONTINUE THROUGH FRIDAY WHEN HIGHS NEAR 90 ARE POSSIBLE IN THE WARMER AREAS. COASTAL AREAS WERE A MIXED BAG BUT MOST AREAS WERE ABOUT THE SAME AS YESTERDAY. HOWEVER, THE INCREASE IN OFFSHORE FLOW WILL BRING WARMER TEMPS THERE AS WELL THROUGH FRIDAY. THE BIGGEST CHANGE IN THE FORECAST WAS FOR THE WEEKEND AS MODELS NOW ARE SHOWING FURTHER STRENGTHENING OF THE OFFSHORE FLOW, AS MUCH AS -8.5MB LAX-DAG ACCORDING TO THE NAM. THERE'S SOME UPPER SUPPORT FOR THIS EVENT BUT NOT A LOT. SO SATURDAY IS LOOKING LIKE A SOLID WIND ADVISORY DAY FOR MOST OF VENTURA AND LA COUNTIES. THERE'S A FAIR AMOUNT OF COLD AIR ADVECTION THAT WILL LIKELY MORE THAN OFFSET THE WARMING AFFECTS OF THE DOWNSLOPE FLOW OFF THE MOUNTAINS SO MOST INLAND AREAS SHOULD BE COOLER ON SATURDAY, BUT STILL WELL ABOVE NORMAL, WHILE AREAS RIGHT AT THE COAST SHOULD BE ABOUT THE SAME AS FRIDAY OR JUST SLIGHTLY COOLER. .LONG TERM (SUN-WED)...OFFSHORE FLOW EXPECTED TO WEAKEN SUNDAY AS THE NEXT TROF APPROACHES NORTHERN CALIFORNIA. TEMPS WILL REMAIN WELL ABOVE NORMAL BUT AN EARLIER SEA BREEZE SHOULD COOL COAST/VALLEY AREAS BY 2-4 DEGREES. COOLING TREND TO CONTINUE THROUGH THE MIDDLE OF NEXT WEEK. MODELS CONTINUE TO EXHIBIT BIG RUN TO RUN AND MODEL TO MODEL DIFFERENCES SO CONFIDENCE IN SPECIFICS IS VERY LOW AT THIS POINT. IN GENERAL THOUGH A COOLER PATTERN IS LIKELY WITH POSSIBLE LIGHT PRECIPITATION WEDNESDAY AND THURSDAY. CURRENTLY THE GFS IS BY FAR THE "WETTEST" OPERATIONAL MODEL AND THE EC IS COMPLETELY DRY. LOOKING AT THE ENSEMBLES THOUGH BOTH PAINT A FAIRLY SIMILAR PICTURE, WHICH LOOKS A LOT LIKE THE LAST SYSTEM, THOUGH WEAKER AND NOT QUITE AS COLD. SO LOOK FOR A COOL START TO THE THANKSGIVING HOLIDAY PERIOD, WINDY AT TIMES, AND MAYBE SOME LIGHT PRECIP. THOUGH BEST CHANCES FOR PRECIP WILL BE NORTH OF PT CONCEPTION AND IN THE MOUNTAINS. COULD BE ANOTHER CLOSE CALL FOR SNOW OVER THE GRAPEVINE. && .AVIATION...19/0013Z. AT 0010Z...THE MARINE LAYER DEPTH WAS AROUND 500 FT DEEP AT KLAX. THE TOP OF THE INVERSION WAS LOCATED AROUND 2700 FT WITH A TEMPERATURE OF 19 DEGREES CELSIUS. VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS THROUGHOUT THE PERIOD EXCEPT FOR A CHANCE OF LIFR CONDITIONS AT KPRB BETWEEN 10Z AND 16Z. THERE IS A CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE AT TERMINALS THROUGH 18Z. KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 10 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE. ANY EAST WINDS WILL REMAIN LESS THAN 7 KNOTS. KBUR...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A 10 PERCENT CHANCE OF MODERATE LOW-LEVEL WIND SHEAR AND TURBULENCE. && .MARINE...18/200 PM. SMALL CRAFT ADVISORIES WILL NOW CONTINUE THROUGH LATE THURSDAY NIGHT ACROSS THE OUTER WATERS...STRONGEST IN THE WESTERN PORTION. THERE IS A 20 PERCENT CHANCE FOR OFFSHORE WIND GUSTS OVER 20 TO 25 KT THURSDAY AND FRIDAY MORNINGS FROM VENTURA TO POINT MUGU AND OUT TO ANACAPA AND SANTA CRUZ ISLANDS. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...MW AVIATION...HALL MARINE...SWEET SYNOPSIS...SETO WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Nov 18, 6:00 AM PST, 12 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 600 AM PST WED NOV 18 2015 CAZ034>041-044>046-051>054-059-087-088-547-548-191400- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 600 AM PST WED NOV 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY IT WILL BE WINDY ACROSS THE SANTA BARBARA SOUTH COAST THIS MORNING. * WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS * .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY THERE WILL BE A SANTA ANA WINDS BOTH THURSDAY AND SATURDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. RORKE
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 2:42 PM PST | Fire Weather Watch | LOX | Los Angeles | 19 hr |
Nearby
Wind Advisories in California, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.